My 26 year old son has Down syndrome and moved into a group home in March, 8 months ago. He has very little verbal language but better receptive language. He started to bang his fist on the table when he didn't want to do something but then stopped doing that. latter he began banging his head on his bedroom door. The doctor put him on a low dose of Prozac which helped for a while but the banging continued (2 or 3 times a week ) so then he was put on .5 mg daily of Ativan in Sept. He began to be up in the middle of the night and of course falling asleep in the at hisCMH day program and continued to bang his head and often yell. He was the prescribed .5Ativan as a PRN and in Dec. another .5mg of Ativan was added at night to help him sleep. This is where we are today and his behavior took a turn for the worse. Saturday he threw a book at a housemate rather than hand it to him and today, Today, Tues. he slapped a fellow client in his day program across the face and no one knows why! My son has NEVER been aggressive in his whole life! I read your information about Ativan side effects and see some of these listed. We need help! I will try to contact his doctor tomorrow but would appreciate any help you could offer. I'm so worried. How does he get off this stuff and what are other medications with good track records? I'm not going to do anything rash but I would appreciate any info you could share with me so I could ask some pertanent questions when I do finally get to talk to his doctor.